question-icon

Suggest treatment for chronic nausea while on Azilect

default
Posted on Wed, 27 Jul 2016
Question: You answered in depth some questions for me recently regarding pre-operative Parkinson's medications and your advice was greatly appreciated. Because of your input I took all my regularly scheduled medications and adjusted my surgery time around them. I am so grateful for your advice as I surprisingly had no exacerbations in my symptoms after surgery at all.
I did unfortunately end up with bleeding complications and just got through another surgery on Fri but now have a drain and am on the mend. Whether the Azilect played any role or just my predisposition to bleeding is to blame we'll never know but at least not having any Parkinsonian related problems was a bonus.
Of interest, I have chronic nausea so anesthesia/pain meds over last several surgeries usually caused me trouble. Since this is my first surgery after being diagnosed and on Sinemet/Azilect, I was pleasantly surprised that I've actually had less nausea in spite of needing extra pain meds for hematoma and getting no anti-emetic prophylaxis at surgery due to med comtraindications. Seems the extra dopamine has desensitized that pathway or perhaps improved my Parkinson's related GI troubles. Nice anecdotal finding!
Thanks for all your help.
doctor
Answered by Dr. Dariush Saghafi (18 hours later)
Brief Answer:
You are such a nice person!

Detailed Answer:
My goodness but what a pleasant person and a nice note of follow-up as I had been thinking about you as well going through the surgery. I'm so glad that we made all the right "educated guesses" and am happy you seem to have come through without any MAJOR complications that can't be easily dealt with. I'm especially happy that your PD has remained unphased by all this surgery and your convalescence from the same.

It's almost paradoxical that your nausea should've gotten better if we were simply to predict on the basis on side effects that dopamine CAN produce for which GI upset is one of them....but again, perhaps GI motility was improved and maybe that helped.

My feeling on the bleeding complications due to the presence of Azilect is that it probably isn't the major or even minor player....the incidence of that is rather low and the dose is far too low to be of a huge consequence in the whole scheme of things. My bet is that you had something else trigger than excessive bleeding complication....but I also agree that we would be hard pressed to say DEFINITIVELY NO..it could not be the Azilect....so perhaps the best thing we can say is, "All's well that ends well....!"

Again, thank you very much for your feedback simply to keep me informed on the outcome of things and I very much hope you enjoy all the best results possible with everything. Keep reading the XXXXXXX J. Fox Parkinson's disease Foundation website....new tips and heads up on the latest breakthroughs in diagnosis, management, and treatment are all there on what I feel is a very patient oriented and friendly website for PD.

Cheers!

Don't forget to say Hello ANY TIME.....and if you ever are on the XXXXXXX OH side of the world don't hesitate to drop in to my office in Parma....which is a mere 25 minutes from downtown...where you could visit some of the coolest places on the planet including the Rock 'N Roll Hall of Fame, the Great Lakes Science Museum, the JUST RENOVATED and reopened PUBLIC SQUARE, PLAYHOUSE SQUARE, The XXXXXXX ORCHESTRA, and just TONS more stuff...how about an Indians Baseball game...or a Cavaliers Basketball game once we're back throwing that spherical object around again??

Do take care and once again, MANY THANKS for your followup note.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Dariush Saghafi

Neurologist

Practicing since :1988

Answered : 2473 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for chronic nausea while on Azilect

Brief Answer: You are such a nice person! Detailed Answer: My goodness but what a pleasant person and a nice note of follow-up as I had been thinking about you as well going through the surgery. I'm so glad that we made all the right "educated guesses" and am happy you seem to have come through without any MAJOR complications that can't be easily dealt with. I'm especially happy that your PD has remained unphased by all this surgery and your convalescence from the same. It's almost paradoxical that your nausea should've gotten better if we were simply to predict on the basis on side effects that dopamine CAN produce for which GI upset is one of them....but again, perhaps GI motility was improved and maybe that helped. My feeling on the bleeding complications due to the presence of Azilect is that it probably isn't the major or even minor player....the incidence of that is rather low and the dose is far too low to be of a huge consequence in the whole scheme of things. My bet is that you had something else trigger than excessive bleeding complication....but I also agree that we would be hard pressed to say DEFINITIVELY NO..it could not be the Azilect....so perhaps the best thing we can say is, "All's well that ends well....!" Again, thank you very much for your feedback simply to keep me informed on the outcome of things and I very much hope you enjoy all the best results possible with everything. Keep reading the XXXXXXX J. Fox Parkinson's disease Foundation website....new tips and heads up on the latest breakthroughs in diagnosis, management, and treatment are all there on what I feel is a very patient oriented and friendly website for PD. Cheers! Don't forget to say Hello ANY TIME.....and if you ever are on the XXXXXXX OH side of the world don't hesitate to drop in to my office in Parma....which is a mere 25 minutes from downtown...where you could visit some of the coolest places on the planet including the Rock 'N Roll Hall of Fame, the Great Lakes Science Museum, the JUST RENOVATED and reopened PUBLIC SQUARE, PLAYHOUSE SQUARE, The XXXXXXX ORCHESTRA, and just TONS more stuff...how about an Indians Baseball game...or a Cavaliers Basketball game once we're back throwing that spherical object around again?? Do take care and once again, MANY THANKS for your followup note.